Skip to content

Announcements

Please drop by and visit at the Breast Cancer Friend to Friend and Pinkie Central.
nancywis
avatar
An_188550 posted:
I had two lumpectomies two years ago for BC (100% estrogen receptive). Followed by radiation. Then put on tamoxifen. Since then my life has been truly miserable with dibilitating hot flashes at least once an hour that last for up to 15 minutes each. I wonder if there is any information on the effectiveness (risk vs value) of continuing tamoxifen after 2 years. The doc's orginal plan was to keep my on it for 5 years--don't know if I can make it that long. This is sooo miserable I can't describe it.
Reply
 
avatar
rachael67 responded:
Gal, have you contacted your medical oncologist or anyone else in your team and informed them how you are reacting to Tamoxifen? You may have other options!!

If no one there has any ideas, please get a 2nd opinion!

Another avenue to explore would be alternative meds...Some might even be used in connection with the Tamoxifen to help with the side effects? I am unsure of directions to suggest, but please do discuss it with your doctors! Also, you might want to check out Breast Cancer Treatments - the non-toxic way for possible natural approaches.

I would also suggest that you post this same issue on the main Breast Cancer Community which is much more active and has many more members.

Meanwhile, know you will be in my thoughts, and let us know how you are doing. Okay?

Blessings.
Just when the caterpillar thought her world was over, she became a butterfly! Don't give up five minutes before the miracle!!
 
avatar
icequeen65 replied to rachael67's response:
I don't think I could have stood it for 2 weeks, let alone that long. I had a double in 07, estrogen . I opted to have a hysterectomy and have the ovaries taken as well. That was so much better than the Tamoxifen, plus you get rid of a couple places your cancer can't return. I would make that choice every time given the circumstances. Have never regretted it.
I hope you find something that works for you as well
 
avatar
izrhurt responded:
I was on Arimidex for a few months and very miserable. Doc then changed me to Tamoxifen which I had no problem with, or so I thought. After two years on Tamoxifen, I began having bleeding from the uterus and he decided to pull me off them. I am not taking anything to replace them now. I am 3 years post cancer.
Lucy
 
avatar
rachael67 replied to izrhurt's response:
Lucy, good to hear from you...It's been quite a while. How are you doing?

Blessings.
Rachael
Just when the caterpillar thought her world was over, she became a butterfly! Don't give up five minutes before the miracle!!


Spotlight: Member Stories

About Me I am 56 yrs old, married for 39 years to my high school sweetheart. We have two kids and four grandkids. I love the Lord, and I trust Jesus...More

Helpful Tips

Co Pay Help for medications/drugs
Hi, I saw this on here and wanted to share one that I was able to use. The social worker at the oncologist office helped me with this. It ... More
Was this Helpful?
9 of 17 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.